Texas, 2019Tornadoes and Hail in Texas, October 20 to 21, 2019
October 20 to 21, 2019 · NWS SHV · 41 events in 9 counties and zones
A longwave trough dug south into the Southern Plains during the daytime hours of October 20th, with southerly winds increasing ahead of the trough helping to return low level moisture north from the Gulf of Mexico. Above normal temperatures were seen across much of the region as readings climbed into the mid 80s to near 90 degrees, which enhanced instability during the late afternoon through the…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $51,000
- Crop damage
- None recorded
- Events
- 41
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A longwave trough dug south into the Southern Plains during the daytime hours of October 20th, with southerly winds increasing ahead of the trough helping to return low level moisture north from the Gulf of Mexico. Above normal temperatures were seen across much of the region as readings climbed into the mid 80s to near 90 degrees, which enhanced instability during the late afternoon through the evening hours across much of the Ark-La-Tex area. Wind shear increased during the evening, with an isolated supercell thunderstorm developing over Central Cherokee County Texas, which tracked northeast across Central Rusk, Western and Northern Panola Counties, and into the Shreveport/Bossier City areas of Northwest Louisiana before weakening. This supercell produced a tornado across Western Panola County Texas, with numerous reports of damaging winds which downed trees and power lines, as well as hail before diminishing over Northwest Louisiana. Additional strong to severe thunderstorms developed during the late evening through the early morning hours on October 21st across Northeast Texas, Southeast Oklahoma, Southwest Arkansas, and North Louisiana ahead of this trough and associated strong cold front, as wind shear increased within a still unstable environment. These storms produced numerous reports of damaging winds across these areas, with even another isolated tornado touching down in Central Cass County before diminishing shortly after daybreak with the departure of this system.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Oct 20, 3:06 PM CST, 2 hours 32 minutes earlier.
Area forecast discussion, Oct 20, 3:06 PM CST, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
406 PM CDT Sun Oct 20 2019
.SHORT TERM.../Tonight through Monday Night/
Despite an abundance of low clouds and patchy fog this morning,
temperatures have climbed well into the 80s this afternoon. Some
areas along and south of I-20 have even managed the upper 80s for
highs as a warm front has shifted north today. In addition, dew
points have also surged into the lower 70s across much of these
same areas. This is all occurring ahead of a cold front which is
primed to move into our NW zones around midnight and quickly shift
SE across the region overnight through Monday morning, setting the
stage for a potential severe weather event across our entire
four-state region. Although low-level instability may initially
decrease slightly after sunset, expect it to increase once again
with the approaching cold front as MUCAPE values spike toward the
2000-2500 J/kg range overnight and perhaps a bit higher in some
locations. Add in the increasing low-level jet in the range of
50-60 kts and veering wind profiles with increasing wind shear, a
very robust line of convection will develop and spread SE toward
the I-30 corridor where an Enhanced Risk of severe weather is
noted in the SPC Day 1 Outlook. This line will continue on to the
SE across the remainder of the region with a primary damaging wind
threat coupled with the lower threats of large hail and isolated
tornadoes, which would likely be embedded within the evolving
QLCS. Rainfall amounts will average near an inch across the region
with isolated higher amounts possible over the next 24 hours.
The line of convection should exit the region by early to mid
afternoon on Monday with cooler and drier spilling south across
the region. Highs on Monday afternoon will range through the 70s
while overnight lows will fall into the 40s to near 50 degrees in
wake of the cold front on Monday night under clear skies and light
NW winds.
/19/
.LONG TERM.../Tuesday through Sunday Night/
A departing trough of low pressure extending from the Great Lakes
into the Lower Miss Valley on Tuesday will result in milder
temperatures and drier conditions through at least Wednesday. By
Thursday, the westerlies will remain rather active as yet another
trough of low pressure moves out of the Intermountain West and into
the Great Plains. Low level moisture should increase quickly Wed
Night into Thu with perhaps some diurnally driven isolated to
scattered convection possible across our western half on Thursday
and then chance pops areawide Thu Night into Friday.
There continues to be considerable discrepancies concerning how this
late week trough will evolve with the ECMWF/Canadian solutions
suggesting the base of the trough will cut itself off from the
westerlies on Friday in the lee of the Southern Rockies while the
more progressive GFS suggests the trough will be much more open and
quickly brings an end to the rainfall across our area on Friday. The
differing solutions remain dug-in in regards to the above features
so tried to blend the varying solutions which would result in rain
chances lingering at least into the first half of Saturday.
Regardless, look for much cooler conditions with a frontal passage
sometime late Thursday or Friday with a cool upcoming and possible
wet first half of next weekend.
13
&&
.PREV DISCUSSION... /issued 1257 PM CDT Sun Oct 20 2019/
AVIATION...
For the 20/18Z TAF period, flight conditions continue to improve
as lower cigs lift/clear with VFR now at our East Texas terminals
and SHV while MVFR/IFR conditions linger at TXK/ELD/MLU into the
early afternoon. However, these sites are expected to go VFR in
the next hour or two as a warm front continues to lift northeast.
Convection will be very isolated through the remainder of today
but begin to increase later tonight ahead of a cold front. Strong
to possibly severe convection will follow overnight through early
Monday along the front with a solid line of thunderstorms expected
to develop with strong and gusty winds spreading southeast across
all sites through Monday morning. In the meantime, winds will be
generally around 10 kts or less from the S/SW ahead of the front
and then quickly veer N/NW with fropa as speeds increase to near
15-20 kts with higher gusts, especially invof of the front/along
the line of convection. Cigs/vsbys will also deteriorate quickly
as this convection advances across the region on Monday morning,
likely prevailing MVFR/IFR through the end of the TAF period.
/19/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 69 77 50 74 / 80 80 0 0
MLU 71 77 50 74 / 30 90 10 0
DEQ 60 73 41 72 / 90 20 0 0
TXK 64 73 46 72 / 90 50 0 0
ELD 68 76 46 72 / 70 80 0 0
TYR 63 74 48 74 / 90 40 0 0
GGG 66 74 47 73 / 80 50 0 0
LFK 71 78 50 77 / 70 80 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
19/13
Hazardous weather outlook, Oct 20, 11:24 AM CST, 6 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1224 PM CDT Sun Oct 20 2019
ARZ073-LAZ004>006-010>014-017>022-TXZ152-153-165>167-211200-
Union-Claiborne-Lincoln-De Soto-Red River-Bienville-Jackson-
Ouachita-Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-
Nacogdoches-Shelby-Angelina-San Augustine-
1224 PM CDT Sun Oct 20 2019
This Hazardous Weather Outlook is for portions of south central
Arkansas, north central Louisiana, northwest Louisiana and east
Texas.
.DAY ONE...This Afternoon and Tonight...
Isolated to widely scattered showers and thunderstorms will be
possible across the region late this afternoon into the overnight
hours. No severe weather is expected through tonight at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday...
Scattered to numerous showers and thunderstorms will become likely
Monday across the region with some of these storms possibly
containing large hail and damaging thunderstorm wind gusts. An
isolated tornado cannot be ruled out. This activity should move
south and east of the region late Monday afternoon or Monday
Evening.
Additional strong thunderstorms will be possible across the region
sometime late Thursday or Friday of the upcoming work week.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel...amateur radio
operators...and storm spotters should not be needed tonight but
will likely become needed on Monday.
ARZ050-051-059>061-070>072-LAZ001>003-OKZ077-TXZ096-097-108>112-
124>126-136>138-149>151-211200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Caddo-Bossier-Webster-McCurtain-Red River-Bowie-Franklin-
Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-
Cherokee-Rusk-Panola-
1224 PM CDT Sun Oct 20 2019
This Hazardous Weather Outlook is for portions of southwest
Arkansas, northwest Louisiana, southeast Oklahoma and northeast
Texas.
.DAY ONE...This Afternoon and Tonight...
Late tonight, strong to severe thunderstorms are expected to
develop across North Texas and Eastern Oklahoma and move southeast
into the Middle Red River Valley of Northeast Texas, Southeast
Oklahoma and Southwest Arkansas. These storms will have the
capability of producing strong and damaging wind gusts, large hail
and isolated tornadoes. This threat will move southeast through
the predawn hours Monday Morning and could possibly move into
extreme Northwest Louisiana near sunrise. Locally heavy rainfall
could also result in a flash flooding concern after midnight
across the northern third of Northeast Texas, Southeast Oklahoma
and Southwest Arkansas.
.DAYS TWO THROUGH SEVEN...Monday through Saturday...
The severe weather threat should shift south and east of the
region Monday Morning.
Additional strong thunderstorms will be possible across the region
sometime late Thursday or Friday of the upcoming work week.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel...amateur radio
operators...and storm spotters will likely be needed late tonight.
13
In the hours before
Special weather statement, Oct 20, 5:02 PM CST, 36 minutes before
Special Weather Statement
National Weather Service Shreveport LA
602 PM CDT Sun Oct 20 2019
TXZ136-149-150-202345-
Cherokee TX-Smith TX-Rusk TX-
602 PM CDT Sun Oct 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH...NORTHWESTERN
RUSK AND NORTHWESTERN CHEROKEE COUNTIES UNTIL 645 PM CDT...
At 602 PM CDT, Doppler radar was tracking a strong thunderstorm just
east of Jacksonville, moving northeast at 35 mph.
Half inch to dime size hail and winds in excess of 40 mph will be
possible with this storm.
Locations impacted include...
Jacksonville, Whitehouse, Overton, Troup, New London, Arp,
Joinerville, Mixon, Turnertown, New Summerfield, New Chapel Hill,
Gallatin and Concord.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3187 9517 3192 9533 3240 9511 3230 9476
TIME...MOT...LOC 2300Z 210DEG 31KT 3196 9521
15
Special weather statement, Oct 20, 5:29 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Shreveport LA
629 PM CDT Sun Oct 20 2019
LAZ005-006-013-014-210015-
Lincoln LA-Ouachita LA-Union LA-Jackson LA-
629 PM CDT Sun Oct 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JACKSON...
SOUTHEASTERN UNION...NORTHWESTERN OUACHITA AND EASTERN LINCOLN
PARISHES UNTIL 715 PM CDT...
At 629 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northeast of Jonesboro to 16 miles
southeast of Ruston. Movement was northeast at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Ruston, Claiborne, Choudrant, Chatham, Eros, Downsville, D Arbonne,
Calhoun, Loch Lomon, Folksville, Cheniere, Rocky Branch, Mineral
Springs, Caderville and Eureka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3274 9250 3271 9211 3231 9240 3233 9268
TIME...MOT...LOC 2329Z 215DEG 33KT 3236 9263 3236 9244
15
Event by event
35 thunderstorm wind, 4 hail, 2 tornado. Local standard time, as filed.
Hail, Rusk
- When
- October 20, 5:38 PM CST
- Where
- Rusk County, 0.32 mi NW of Good Spgs
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 32.053, -94.924
A video was posted to Facebook of penny to quarter size hail that fell near the intersection of Highways 79 and 42 in Southwest Rusk County.
Thunderstorm Wind, Rusk
- When
- October 20, 5:50 PM CST
- Where
- Rusk County, 0.7 mi SW of Pone
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.044, -94.880
Tree tops were blown out southwest of Henderson.
Hail, Rusk
- When
- October 20, 5:54 PM CST
- Where
- Rusk County, 0.69 mi S of Henderson
- Measured
- 0.75 in hail
- Reported by
- Social Media
- Coordinates
- 32.140, -94.800
A picture was posted to Facebook of penny size hail that fell in Henderson.
Thunderstorm Wind, Rusk
- When
- October 20, 6:00 PM CST
- Where
- Rusk County, 2.3 mi SSE of Crimcrest
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.118, -94.810
Multiple trees and power lines were blown down across FM 225.
Thunderstorm Wind, Panola
- When
- October 20, 6:25 PM CST
- Where
- Panola County, 1.9 mi NE of Delray
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.166, -94.423
Trees down covering both lanes of the road near the intersection of County Road 219 and County Road 959 in the Holland Quarters community.
Thunderstorm Wind, Panola
- When
- October 20, 6:30 PM CST
- Where
- Panola County, 2.04 mi ENE of Delray
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.157, -94.416
Trees were blown down onto County Road 107.
Thunderstorm Wind, Panola
- When
- October 20, 6:31 PM CST
- Where
- Panola County, 2.85 mi ENE of Delray
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.161, -94.403
Power lines were downed on County Road 104.
Thunderstorm Wind, Panola
- When
- October 20, 6:35 PM CST
- Where
- Panola County, 1.98 mi WSW of Fairplay
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.142, -94.562
Fourteen trees were downed near the intersection of County Road 188 and County Road 189.
Tornado, Panola
- When
- October 20, 6:36 PM CST to 6:38 PM CST
- Where
- Panola County, 0.86 mi WSW of Fairplay to 0.16 mi SSW of Fairplay
- Rating
- EF0
- Path length
- 0.8 mi
- Path width
- 150 yd
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.147, -94.544
An EF-0 tornado with estimated maximum winds near 85 mph touched down along the south side of Highway 79 just west of County Road 280 in Western Panola County, where it snapped some large branches out of trees and uprooted a few more. Then, the tornado traveled east-northeast along the north side of Highway 79 where it uprooted and snapped a few trees and damaged a roof to a residential home. It continued on to the east-northeast where it snapped more branches out of a few more trees before lifting near the intersection of County Road 1251 and County Road 124 in the Fair Play community.
Thunderstorm Wind, Panola
- When
- October 20, 6:45 PM CST
- Where
- Panola County, 0.8 mi E of Riderville
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.199, -94.366
A tree was blown down across the intersection of County Road 202 and County Road 230.
Hail, Panola
- When
- October 20, 6:57 PM CST
- Where
- Panola County, 4 mi ENE of Beckville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.279, -94.391
Quarter size hail fell northeast of Beckville.
Thunderstorm Wind, Panola
- When
- October 20, 6:57 PM CST
- Where
- Panola County, 2.81 mi SSE of Beckville
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.213, -94.430
Trees were blown down blocking Highway 149 between Beckville and Carthage.
Thunderstorm Wind, Panola
- When
- October 20, 7:00 PM CST
- Where
- Panola County, 2.35 mi ENE of Riderville
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.217, -94.345
A tree was blown down on County Road 305 just north of Carthage.
Thunderstorm Wind, Panola
- When
- October 20, 7:15 PM CST
- Where
- Panola County, 0.21 mi E of De Berry
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.300, -94.166
Multiple trees and power lines were downed in the De Berry community.
Thunderstorm Wind, Panola
- When
- October 20, 7:15 PM CST
- Where
- Panola County, 2.2 mi N of De Berry
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.331, -94.163
A tree was blown down onto power lines on County Road 336 north of the DeBerry community.
Thunderstorm Wind, Panola
- When
- October 20, 7:20 PM CST
- Where
- Panola County, 0.85 mi NE of Panola
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.359, -94.090
Trees and power lines were downed in the Panola community.
Thunderstorm Wind, Panola
- When
- October 20, 7:20 PM CST
- Where
- Panola County, 1.1 mi WSW of Panola
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.342, -94.116
A tree was blown down onto power lines on County Road 328.
Thunderstorm Wind, Panola
- When
- October 20, 7:23 PM CST
- Where
- Panola County, 2.06 mi ESE of Panola Pedros Arpt
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.368, -94.068
Trees and power lines down on County Road 3332 in the Bethany community.
Thunderstorm Wind, Panola
- When
- October 20, 7:25 PM CST
- Where
- Panola County, 2.4 mi NE of Fairplay
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.176, -94.503
Tree down blocking County Road 124 near County Road 237.
Thunderstorm Wind, Panola
- When
- October 20, 7:25 PM CST
- Where
- Panola County, 2.09 mi ENE of Panola Pedros Arpt
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.386, -94.065
A tree was blown down onto power lines on Don Long Road.
Thunderstorm Wind, Panola
- When
- October 20, 7:25 PM CST
- Where
- Panola County, 2.38 mi SSE of Adams Store
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.269, -94.062
A tree was blown down onto power lines on County Road 322.
Thunderstorm Wind, Panola
- When
- October 20, 7:26 PM CST
- Where
- Panola County, 2.62 mi ESE of Panola Pedros Arpt
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.371, -94.056
Power lines were downed and wrapped into trees in the Bethany community.
Thunderstorm Wind, Red River
- When
- October 20, 10:18 PM CST
- Where
- Red River County, 1.54 mi NW of Fulbright
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.563, -95.272
A 60 mph wind gust was estimated south of Detroit.
Thunderstorm Wind, Wood
- When
- October 20, 10:50 PM CST
- Where
- Wood County, 1.59 mi NNW of Alba
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.801, -95.631
Trees and power lines were blown down near Alba. A tree fell onto a moving car.
Hail, Franklin
- When
- October 20, 11:27 PM CST
- Where
- Franklin County, 2.5 mi NW of New Hope
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.041, -95.215
Quarter size hail fell near Lake Cypress Springs.
Thunderstorm Wind, Red River
- When
- October 21, 12:40 AM CST
- Where
- Red River County, 0.56 mi NNW of Woodland
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.807, -95.274
Trees were blown down on FM 410 North, and also at the intersection of FM 410 North and FM 195.
Thunderstorm Wind, Red River
- When
- October 21, 1:00 AM CST
- Where
- Red River County, 1.5 mi S of Clarksville
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.599, -95.045
Trees were blown down on FM 910 near Clarksville.
Thunderstorm Wind, Wood
- When
- October 21, 1:30 AM CST
- Where
- Wood County, 0.13 mi WNW of Yantis
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.931, -95.572
Trees were blown down in Yantis.
Thunderstorm Wind, Morris
- When
- October 21, 1:55 AM CST
- Where
- Morris County, 1.04 mi E of Omaha
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.178, -94.732
Trees were blown down near Omaha.
Thunderstorm Wind, Upshur
- When
- October 21, 2:00 AM CST
- Where
- Upshur County, 1.53 mi SSW of Saules Chapel
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.810, -95.080
Trees were blown down on Gorilla Road.
Thunderstorm Wind, Cass
- When
- October 21, 2:01 AM CST
- Where
- Cass County, 4.97 mi N of Hughes Spgs
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 33.071, -94.610
A few trees were blown over along County Road 2748.
Tornado, Cass
- When
- October 21, 2:08 AM CST to 2:21 AM CST
- Where
- Cass County, 1.97 mi NNW of Boon Hall to 1.19 mi SW of Red Hill
- Rating
- EF1
- Path length
- 9.09 mi
- Path width
- 150 yd
- Property damage
- $1,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.104, -94.499
An EF-1 tornado, with estimated maximum winds around 100 mph, first touched down on County Road 2617 and tracked almost due east through rural portions of Central Cass County for nearly 10 miles. Almost all of the damage was confined to trees along the entire path. There were a few spots where small amounts of tin roofing material were wrapped in amongst the tree debris, but the sources of the roofing material were never located. In addition, at the surveyed ending point of the tornado on County Road 1145, there was a very small shed structure whose roof was removed.
Thunderstorm Wind, Cass
- When
- October 21, 2:20 AM CST
- Where
- Cass County, 2.22 mi NE of Almira
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 33.121, -94.371
A tree was blown down on FM 995.
Thunderstorm Wind, Upshur
- When
- October 21, 2:20 AM CST
- Where
- Upshur County, 0.88 mi SE of Coffeeville
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.820, -94.741
Trees down on Sweet William Road.
Thunderstorm Wind, Cass
- When
- October 21, 2:22 AM CST
- Where
- Cass County, 1.38 mi S of Red Hill
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 33.110, -94.329
Large tree branches were broken at the intersection of County Roads 1118, 1146, and 1119.
Thunderstorm Wind, Cass
- When
- October 21, 2:30 AM CST
- Where
- Cass County, 2.03 mi ENE of Atlanta Muni Arpt
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 33.115, -94.170
A few trees were downed and large limbs were broken in the Atlanta city limits.
Thunderstorm Wind, Smith
- When
- October 21, 2:43 AM CST
- Where
- Smith County, 2.3 mi NE of Teaselville
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.150, -95.388
A roof was blown off of a house under construction on FM 344 near County Line Baptist Church between Teaselville and Bullard. In the vicinity of that location, a hay ring was moved, several trees were blown down, and large branches were broken.
Thunderstorm Wind, Smith
- When
- October 21, 3:00 AM CST
- Where
- Smith County, 0.42 mi SSW of Troup
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $45,000
- Reported by
- Emergency Manager
- Coordinates
- 32.145, -95.124
Several trees were downed, with portions of the roof torn off of the Harry's Building Materials in Troup.
Thunderstorm Wind, Smith
- When
- October 21, 3:10 AM CST
- Where
- Smith County, 1.61 mi S of Salem
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.157, -95.023
Several large trees were uprooted and many large branches were broken along County Road 2117.
Thunderstorm Wind, Panola
- When
- October 21, 3:53 AM CST
- Where
- Panola County, 0.88 mi SW of Carthage Co Arpt
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 32.163, -94.312
Trees were downed near Carthage.
Thunderstorm Wind, Panola
- When
- October 21, 3:55 AM CST
- Where
- Panola County, 1.88 mi SW of Carthage
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.128, -94.369
A tree fell on a home on County Road 4034 near Dixie Lake.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, October 20 to 21, 20193 injured · $2.0 billion · EF3 · 71 events
- Tornadoes and Hail in Arkansas, October 20 to 21, 20191 death · 1 injured · $6.3 million · EF2 · 13 events
- Tornadoes and Hail in Missouri, October 20 to 21, 2019$825,000 · EF1 · 75 events
- Damaging Winds in Oklahoma, October 20 to 21, 20191 death · 1 injured · 65 kt wind · 4 events
- Tornadoes and Hail in Oklahoma, October 20, 2019$276,000 · EF1 · 35 events
- Tornadoes and Hail in Oklahoma, October 20, 2019$40,000 · EF1 · 39 events
- Tornado and Damaging Winds in Louisiana, October 20, 2019$75,000 · EF1 · 12 events
- Tornadoes and Hail in Arkansas, October 20 to 21, 2019$60,000 · EF1 · 12 events
- Hail and Damaging Winds in Arkansas, October 20 to 21, 2019$51,000 · 70 kt wind · 29 events
- Heavy Rain in Virginia, October 20, 201957 events
- Tornado in South Carolina, October 20, 2019$25,000 · EF0 · 1 event
- High Wind in Kansas, October 20 to 21, 201957 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 854760, 854762, 854761, 854763, 855118, 855491, 855492, 855091, 854764, 855120, 854765, 854766, 855489, 854767, 855488, 854768, 855490, 855487, 855108, 855493, 855494, 854769, 854770, 854771, 854772, 854852, 854853, 854854, 854855, 854856, 854863, 854862, 854857, 854858, 854864, 854865, 854859, 855078, 854860, 854861, and more.